New Hampshire, 2012Damaging Winds in New Hampshire, September 8, 2012
September 8, 2012 · NWS BOX · 3 events in 1 county or zone
A strong upper level disturbance in the Great Lakes bringing an area of low pressure through New England combined with tropical moisture to produce showers and thunderstorms across the region.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong upper level disturbance in the Great Lakes bringing an area of low pressure through New England combined with tropical moisture to produce showers and thunderstorms across the region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Sep 8, 3:02 PM EST, 38 minutes earlier.
Area forecast discussion, Sep 8, 3:02 PM EST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
402 PM EDT SAT SEP 8 2012
.SYNOPSIS...
A COLD FRONT OVER CENTRAL NY WILL MOVE ACROSS SOUTHERN NEW ENGLAND
TONIGHT. THIS WILL BRING SHOWERS AND THUNDERSTORMS WITH A
POTENTIAL FOR DAMAGING WINDS...TORRENTIAL RAIN...AND POSSIBLY A
TORNADO. HIGH PRESSURE BUILDS OVER THE REGION SUNDAY AND MONDAY
WITH COOLER AND DRIER WEATHER. THE HIGH WILL PROVIDE DRY WEATHER
THROUGH MUCH OF THE COMING WEEK...WITH WARMING TEMPERATURES MID
AND LATE WEEK. HURRICANE LESLIE WILL BRING DANGEROUS SURF TO THE
SOUTHERN NEW ENGLAND COAST INTO EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
ONE AREA OF CLOUDS MOVES OVER SOUTHERN NEW ENGLAND WITH A CLEAR
SLOT MOVING OUT OF THE HUDSON VALLEY INTO WESTERN SECTIONS.
DEWPOINTS IN THE MID 60S SOUTHERN NH TO LOWER 70S SOUTH OF THE
MASS PIKE...AND SOUTHERLY WINDS ARE ADVECTING THE HIGHER VALUES
NORTH. CAPE VALUES ARE RUNNING 500-1000 JOULES WITH SPOTS NEAR
1500 IN CT. LOW LEVEL CONVERGENCE/HIGH LEVEL DIVERGENCE COUPLET
OVER THE LOWER HUDSON VALLEY IS MOVING NORTHEAST AND WILL CROSS
THE REGION THIS EVENING/EARLY NIGHT.
FARTHER WEST...LINE OF TSTMS STRETCHES FROM THE ADIRONDAKS TO NEAR
WASHINGTON DC. DISTINCT BOW IN THIS LINE OVER SOUTHEAST PA. AS
THIS MOVED THROUGH LANCASTER PA...THE AIRPORT THERE HAD A WEST-
SOUTHWEST WIND GUST TO 48 KNOTS. EXTRAPOLATION OF THIS LINE
BRINGS IT TO THE CT VALLEY 630-700 PM...AND TO EASTERN MASS AROUND
900 PM.
PUT IS ALL TOGETHER...INCREASING CHANCE OF SHOWERS/TSTMS THROUGH
EARLY TONIGHT. PLENTY OF MOISTURE FOR HEAVY DOWNPOURS...AND STRONG
40-50 KNOT WINDS AT 850 MB WILL BE AVAILABLE TO BE BROUGHT TO THE
SURFACE IN DAMAGING STRAIGHT-LINE WIND GUSTS AS THE LINE MOVES
THROUGH.
THE COLD FRONT TRAILS THE TSTM LINE BY A COUPLE OF HOURS. EXPECT
DEWPOINTS TO DIMINISH AFTER MIDNIGHT ESPECIALLY IN THE CT VALLEY.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
SUNDAY-SUNDAY NIGHT...
UPPER TROUGH LINGERS OVER THE EASTERN GREAT LAKES WITH SOUTHWEST
FLOW OVER NEW ENGLAND. QUESTION REMAINS AS TO HOW FAR EAST THE
COLD FRONT GETS BY SUNDAY MORNING. EMSEMBLE OF MODEL QPF VALUES
SHOWS LINGERING PCPN EAST OF A MANCHESTER-WORCESTER-NEW LONDON
LINE IN THE MORNING...BUT PREDOMINENTLY ON THE CAPE AND ISLANDS.
WE HAVE MAINTAINED CHANCE POPS IN THAT AREA...LINGERING CLOUDS
OVER RI AND SOUTHEAST MASS...AND DRYING/CLEARING WEATHER IN THE
REMAINDER OF SOUTHERN NEW ENGLAND. CLEAR/CLEARING SKIES ALL AREAS
SUNDAY NIGHT. TEMPS ARE A BLEND OF MOS.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
HIGHLIGHTS...
* DRY STRETCH OF WEATHER NEXT WEEK WITH AN AUTUMN-LIKE AIRMASS MON
AND TUE...THEN WARMING BACK INTO THE 80S THU/FRI
* NOTE...DUE TO SEVERE WEATHER OPERATIONS SAT...HAVE MADE LITTLE
CHANGE TO THE DRY FORECAST FOR MUCH OF THE WEEK.
OVERVIEW...
STRONG MID LEVEL TROF PASSAGE WILL DELIVER AN AUTUMN LIKE AIRMASS
MON/TUE. BUT PROGRESSIVE PATTERN RESULTS IN THE TROF LIFTING OUT
AND SUBTROPICAL RIDGE BUILDING INTO NEW ENG WED-FRI TIMEFRAME.
THIS WILL BRING SUMMER WARMTH BACK INTO THE REGION TOWARD THE END
OF THE WEEK.
MON-TUE...
MID LEVEL TROF MOVES THROUGH NEW ENG MON WITH CLOSED LOW
DEVELOPING TO THE EAST TUE. COOLEST TEMPS OF THE WEEK WILL BE
DURING THIS PERIOD WITH AN AUTUMN LIKE FEEL TO THE AIRMASS. TROF
PASSAGE WILL YIELD SCT-BKN CU ON MON AND CANT RULE OUT AN ISOLD
AFTERNOON SHOWER/SPRINKLE IN THE INTERIOR HIGH TERRAIN. LESS CLOUD
COVER EXPECTED ON TUE.
WED-FRI...
A PRONOUNCED WARMING TREND WILL FOLLOW THE CHILLY AIRMASS AS
SUBTROPICAL RIDGE BUILDS INTO THE REGION. WEDNESDAY WILL BE THE
TRANSITION DAY AS MID LEVEL WARMING BEGINS IN EARNEST...THEN TEMPS
POSSIBLY REACHING INTO THE 80S THU/FRI AS 850 MB TEMPS INCREASE
+15C. A WEAK FRONT MAY APPROACH FROM THE NORTH ON FRI BUT MOISTURE
IS LIMITED AND RIDGING REMAINS STRONG SO WILL MAINTAIN A DRY
FORECAST.
FRI INTO THE WEEKEND...
A TRANSITION TO A MORE UNSETTLED PATTERN WILL OCCUR AS OPEN WAVE
SETTLES SE FROM ONTARIO AND QUEBEC. THE INITIAL SFC REFLECTION
WILL BE A COLD FRONT WHICH WILL SLIDE IN FROM THE N. ATTM...EXACT
TIMING OF ANY PRECIP ONSET IS SOMEWHAT UNCERTAIN BUT GIVEN THE
TRANSITION TO CYCLONIC FLOW ALOFT...UNSETTLED WX WILL BE IN THE
CARDS.
SURF FORECAST...
THE LARGEST SWELLS FROM LESLIE ARE PROJECTED TO MOVE ACROSS THE
SOUTHERN NEW ENGLAND OCEAN WATERS MON AND TUE. THIS WILL RESULT IN
DANGEROUS SURF AT OCEAN EXPOSED BEACHES. THIS WILL POSE A HAZARD TO
ANY LATE SEASON BEACH GOERS IN THE FORM OF STRONG RIPS. IN ADDITION
ANYONE VIEWING WAVES AT THESE OCEAN EXPOSED LOCATIONS SHOULD BE AT A
SAFE DISTANCE FROM THE WATER AS LARGE BREAKING WAVES CAN KNOCK
PEOPLE OFF JETTIES/PIERS/ROCKS AND OTHER SEASHORE STRUCTURES.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT
MODERATE...30 PERCENT TO 60 PERCENT
HIGH...GREATER THAN 60 PERCENT
SHORT TERM...HIGH CONFIDENCE.
AREA OF SHOWERS/THUNDERSTORMS OVER WESTERN AND CENTRAL
MASS/NORTHERN CT WAS MOVING NORTH TOWARD NH. A LINE OF
THUNDERSTORMS APPROACHING EASTERN NY WAS MOVING AT A PACE TO REACH
THE CT VALLEY 6-7 PM AND EASTERN MASS AROUND 9 PM. MOST CLOUD
LAYERS LEADING THE TSTMS HAVE CEILINGS 2500-3500 FEET. THESE CLOUD
LAYERS WILL LINGER THROUGH THE EVENING. CIGS AND VSBYS WILL FALL
TO IFR OR LOWER-END MVFR AS THE LINE OF TSTMS MOVES THROUGH. THERE
WILL ALSO BE A POTENTIAL FOR WEST WIND GUSTS OF 40-50 KNOTS ALONG
AND JUST IN ADVANCE OF THE LINE.
WINDS SHIFT TO NORTHWEST OVERNIGHT AS A COLD FRONT MOVES THROUGH.
LINGERING LOW CLOUDS POSSIBLE CAPE COD AND ISLANDS
SUNDAY...ELSEWHERE VFR WITH CLEARING TREND. VFR ALL AREAS SUNDAY
NIGHT.
KBOS TAF...MODERATE TO HIGH CONFIDENCE.
BORDERLINE VFR/MVFR CIGS THIS EVENING. LINE OF TSTMS MOVES THROUGH
ROUGHLY 830 PM TO MIDNIGHT WITH POTENTIAL FOR WEST WIND GUST TO 50
KNOTS AND BRIEF IFR CIGS/VSBYS IN TSTMS. WINDS SHIFT TO WEST
OVERNIGHT AND NORTHWEST SUNDAY MORNING. CONDITIONS IMPROVE TO VFR
BY SUNDAY MORNING. VFR THROUGH SUNDAY NIGHT.
KBDL TAF...MODERATE TO HIGH CONFIDENCE.
BORDERLINE VFR/MVFR CIGS THIS EVENING. LINE OF TSTMS MOVES THROUGH
ROUGHLY 6 PM TO 9 PM WITH POTENTIAL FOR WEST WIND GUST TO 50 KNOTS
AND BRIEF IFR CIGS/VSBYS IN TSTMS. WINDS SHIFT TO WEST OVERNIGHT
AND NORTHWEST SUNDAY MORNING. CONDITIONS IMPROVE TO VFR BY SUNDAY
MORNING. VFR THROUGH SUNDAY NIGHT.
OUTLOOK...MONDAY THROUGH WEDNESDAY...
HIGH FORECAST CONFIDENCE THIS PERIOD.
MON-WED...VFR. NORTH WINDS MAY G25KT MON/TUE OVER CAPE COD AND
NANTUCKET.
&&
.MARINE...
SHORT TERM...MODERATE CONFIDENCE.
SMALL CRAFT ADVISORY CONTINUES THROUGH THE NIGHT WITH SOUTH WINDS
GUSTING 25-30 KNOTS. LINE OF THUNDERSTORMS CROSSES THE WATERS
AFTER 8 PM WITH POTENTIAL FOR WEST GUSTS TO 45 KNOTS A LITTLE IN
ADVANCE OF THE LINE.
WINDS SHIFT TO WEST AND NORTHWEST LATER TONIGHT AND SUNDAY...AT
WHICH TIME THEY WILL DIMINISH.
SEAS SHOULD REMAIN 5 TO 8 FEET ON THE SOUTHERN AND OUTER EASTERN
WATERS THROUGH SUNDAY NIGHT. SOME OF THIS EARLY TONIGHT IS DRIVEN
BY THE GUSTY SOUTH WINDS. THE REST OF THE ROUGH SEAS TONIGHT AND
THE LINGERING ROUGH SEAS SUNDAY-SUNDAY NIGHT ARE DRIVEN BY SWELL
FROM LESLIE. CONTINUE SMALL CRAFT ADVISORIES ACROSS THE OUTER
WATERS.
OUTLOOK...MONDAY THROUGH WEDNESDAY
MON/TUE/WED...ROUGH SEA CONDITIONS AS INCREASING NORTH WIND WAVES
LATE MON INTO TUE NIGHT WILL COMBINE WITH LARGE SSE SWELLS FROM
LESLIE...RESULTING VERY CHOPPY SEAS. LOW RISK OF A FEW SHOWERS
OFFSHORE MON AND TUE AS COOL AIRMASS OVERSPREADS RELATIVELY WARM
OCEAN WATERS.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...HIGH SURF ADVISORY UNTIL 9 PM EDT SUNDAY FOR MAZ007-019-020-
022>024.
NH...NONE.
RI...HIGH SURF ADVISORY UNTIL 9 PM EDT SUNDAY FOR RIZ006>008.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 AM EDT SUNDAY FOR ANZ232>234.
SMALL CRAFT ADVISORY UNTIL 2 PM EDT SUNDAY FOR ANZ231-251.
SMALL CRAFT ADVISORY UNTIL 2 AM EDT SUNDAY FOR ANZ236.
SMALL CRAFT ADVISORY UNTIL 9 PM EDT SUNDAY FOR ANZ235-237-250-
254>256.
&&
SYNOPSIS...WTB/KJC
NEAR TERM...WTB/KJC
SHORT TERM...WTB
LONG TERM...KJC/DOODY
AVIATION...WTB/KJC
MARINE...WTB/KJCHazardous weather outlook, Sep 8, 3:12 PM EST, 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
412 PM EDT SAT SEP 8 2012
CTZ003-004-MAZ002>006-012>018-021-026-NHZ011-012-015-RIZ001>005-
092015-
TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-
NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
412 PM EDT SAT SEP 8 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND
NORTHERN RHODE ISLAND.
.DAY ONE...TONIGHT.
A LINE OF THUNDERSTORMS CROSSES SOUTHERN NEW ENGLAND BETWEEN 6 PM
AND MIDNIGHT BRINGING HEAVY DOWNPOURS AND POTENTIAL WIND GUSTS TO
60 MPH. A BRIEF TORNADO IS ALSO POSSIBLE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MAZ007-019-020-022>024-RIZ006>008-092015-
EASTERN ESSEX MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-WASHINGTON RI-NEWPORT RI-
BLOCK ISLAND RI-
412 PM EDT SAT SEP 8 2012
...HIGH SURF ADVISORY IN EFFECT UNTIL 9 PM EDT SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN
MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS AND SOUTHERN RHODE
ISLAND.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH SURF ADVISORY.
A LINE OF THUNDERSTORMS CROSSES SOUTHERN NEW ENGLAND BETWEEN 6 PM
AND MIDNIGHT BRINGING HEAVY DOWNPOURS AND POTENTIAL WIND GUSTS TO
60 MPH.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH SURF ADVISORY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CTZ002-MAZ008>011-092015-
HARTFORD CT-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-
EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
412 PM EDT SAT SEP 8 2012
...TORNADO WATCH 635 IN EFFECT UNTIL 9 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT AND
WESTERN MASSACHUSETTS.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TORNADO WATCH.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ230>237-250-251-254>256-092015-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
412 PM EDT SAT SEP 8 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...TONIGHT.
A LINE OF THUNDERSTORMS CROSSES THE SOUTHERN NEW ENGLAND WATERS
BETWEEN 8 PM AND MIDNIGHT BRINGING HEAVY DOWNPOURS AND POTENTIAL
WIND GUSTS TO 60 MPH.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Sep 8, 12:41 PM EST, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
141 PM EDT SAT SEP 8 2012
CTZ002-MAZ009-011-081845-
EASTERN HAMPDEN MA-HARTFORD CT-WESTERN HAMPDEN MA-
141 PM EDT SAT SEP 8 2012
AT 140 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 29 MILES SOUTHWEST OF HARTLAND...OR ABOUT 10
MILES NORTHWEST OF WATERBURY...MOVING NORTHEAST AT 35 MPH.
WIND GUSTS TO 50 MPH...FREQUENT LIGHTNING...AND HEAVY DOWNPOURS CAN
BE EXPECTED WITH THIS STORM.
* SOME LOCATIONS AFFECTED INCLUDE...HARTLAND...BURLINGTON...CANTON...
AND SIMSBURY
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SATURDAY EVENING
FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS.
&&
LAT...LON 4204 7302 4209 7298 4202 7274 4173 7301
4180 7302 4181 7295 4188 7295 4190 7294
4190 7292 4197 7290 4196 7303 4197 7303
FIELDSpecial weather statement, Sep 8, 1:06 PM EST, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
206 PM EDT SAT SEP 8 2012
MAZ002-003-008-081830-
EASTERN FRANKLIN MA-WESTERN FRANKLIN MA-WESTERN HAMPSHIRE MA-
206 PM EDT SAT SEP 8 2012
AT 200 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH 2 MILES
EAST OF CHESTERFIELD...OR ABOUT 9 MILES NORTHWEST OF NORTHAMPTON...
MOVING NORTHEAST AT 40 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...ASHFIELD...CONWAY...SHELBURNE...
DEERFIELD...GREENFIELD...COLRAIN...LEYDEN AND BERNARDSTON.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 9 PM FOR HAMPSHIRE AND
HAMPDEN COUNTIES IN MASSACHUSETTS.
&&
LAT...LON 4272 7268 4268 7248 4233 7277 4238 7291
FIELD
Special weather statement, Sep 8, 2:51 PM EST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
351 PM EDT SAT SEP 8 2012
CTZ002-MAZ009-011-082015-
EASTERN HAMPDEN MA-HARTFORD CT-WESTERN HAMPDEN MA-
351 PM EDT SAT SEP 8 2012
AT 348 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
HEAVY DOWNPOURS 6 MILES WEST OF HARTLAND...MOVING NORTHEAST AT 35
MPH.
* SOME LOCATIONS AFFECTED INCLUDE...HARTLAND...TOLLAND...GRANVILLE...
WESTFIELD...RUSSELL AND BLANDFORD.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SATURDAY EVENING
FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS.
&&
LAT...LON 4222 7294 4215 7273 4196 7300 4196 7303
4197 7303 4203 7302 4204 7305 4204 7306
4206 7306
FIELDSpecial weather statement, Sep 8, 3:09 PM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
409 PM EDT SAT SEP 8 2012
MAZ003-004-NHZ011-015-082100-
CHESHIRE NH-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-WESTERN AND
CENTRAL HILLSBOROUGH NH-
409 PM EDT SAT SEP 8 2012
AT 409 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH 7 MILES
SOUTHWEST OF ROYALSTON...OR ABOUT 15 MILES EAST OF GREENFIELD...
MOVING NORTHEAST AT 35 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...ROYALSTON...RICHMOND...
FITZWILLIAM...TROY...JAFFREY...DUBLIN...HARRISVILLE...
PETERBOROUGH...NELSON...HANCOCK...GREENFIELD AND BENNINGTON.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SATURDAY EVENING
FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS.
&&
LAT...LON 4307 7210 4292 7175 4259 7229 4263 7235
NOCERA
Thunderstorm Wind, Cheshire
- When
- September 8, 3:40 PM EST
- Where
- Cheshire County, Troy
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Amateur Radio
- Coordinates
- 42.830, -72.180
Trees and wires on Colonial Drive were downed by thunderstorm winds.
Thunderstorm Wind, Cheshire
- When
- September 8, 3:45 PM EST
- Where
- Cheshire County, Harrisville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $7,000
- Reported by
- Amateur Radio
- Coordinates
- 42.950, -72.100
A tree and wires on Hancock Road were downed by thunderstorm winds.
Thunderstorm Wind, Cheshire
- When
- September 8, 5:48 PM EST
- Where
- Cheshire County, Swanzey
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Amateur Radio
- Coordinates
- 42.870, -72.280
A tree on Homestead Avenue was downed onto wires by thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Washington, September 8 to 30, 20121 death · $602,000 · 3 events
- Damaging Winds in New York, September 8, 2012$440,000 · 55 kt wind · 35 events
- Tornadoes and Damaging Winds in New York, September 8, 2012$375,000 · EF1 · 12 events
- Damaging Winds in Vermont, September 8, 2012$330,000 · 60 kt wind · 22 events
- Damaging Winds in New York, September 8, 2012$165,000 · 60 kt wind · 14 events
- Damaging Winds in Pennsylvania, September 8, 2012$98,000 · 50 kt wind · 19 events
- Damaging Winds in Virginia, September 8, 2012$30,000 · 60 kt wind · 31 events
- Damaging Winds in Massachusetts, September 8, 2012$78,000 · 50 kt wind · 9 events
- Damaging Winds in Pennsylvania, September 8, 2012$68,000 · 66 kt wind · 7 events
- Wildfire in Wyoming, September 8 to 28, 2012$90,000 · 1 event
- Damaging Winds in Pennsylvania, September 8, 2012$50,000 · 56 kt wind · 8 events
- Damaging Winds in New York, September 8, 2012$35,000 · 60 kt wind · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 413391, 413392, 413393.